Hmmm!! The plus side of this problem..for me anyway...I can eat anything I want, like I did over Christmas and not gain weight!!
I guess my tummy troubles balance it out for me. Not a good way to maintain my weight...but....trying to see the bright side of all these maladies
Mom,PR, and Kara, has it been very cold and snowy where you are? Up here we have had soooo much snow since the beginning of November.(actually, I think it was mid-Nov) and now we have been dealing with record cold temps. I wonder if this is why we are all suffering from more inflammation than normal? Just a thought.
prglo...I don't really know if my inflammation is caused by the RA and my GI doctor will most likely dismiss this thought. The nurse contacted me this evening and told me that my emptying study showed that my tummy empties "very slowy" and I think it all must be due to all of our AI issues that we have somehow, some way.
It sure seems strange that all of my problems started when I went off of my Plaquenil
Diane..We have had a few snow storms, not like Canada but enough to make the joints hurt! I'm sure the weather also plays a key role in how we feel.
Thanks for the hugs mom, I am still on meds for the PTTS, but it also helps with my anxiety. I hope your son is ok now? I'm sorry that one so young had to experience it. gentle hug for him (())
AI...I didnt know it caused stomache ailments, but that is what it feels like at times. Like whatever you ate the night before, or several hours before, seem to just sit there, not moving at all. I faintly remember a doctor telling me that there is actually a med for that!! However, the side effects could make you feel a constant hunger, so, because I dont get that problem too often, I just deal with it. Sometimes though, that feeling can last for days.
My rheumy took me off plaquinal too mom, and I felt terrible for weeks. He doesnt like mixing methotrexate with the plaq. but I eventually started taking it again and feel so much better. Why did your doc take you off of it?
Hope you are having a good start to your day,
Good Morning Diane
My son spent several years in counseling back when he was in elementary school around age 11 or so, but by the time he was at the end of his 7th grade year, he was emotionally healthy to the point he no longer needed the meds or counseling. Those were hard times for him, but we had great doctors. Now at 15 he is a wonderful kiddo, and sometimes things happen to us beyond our control and we need help. I'm glad your meds help because anxiety is very unpleasant!!
The tummy issue is that you describe is what I have and I was on the phone last night with the GI nurse and she was explaining to me that my gastric emptying test showed that my stomach emptied very sloooowly and that the doctor wanted me to come in to discuss my "treatment" and I asked what is normally done for this issue and she said sometimes diet or medications...gosh I hope not pills, I take so many of those already, I'm sick of pills. Yes, the one you are talking about is Ethromycin (sp?) and it empties the stomach and there is another but can't remember. So I made my appointment for the 23rd since he is out this week.
I had to stop the Plaquenil because it was building up on my retina (becoming toxic) basically I failed my visual field test the second time I took it, so the rheumy said no more, and my eye doctor said if I kept taking it eventually I would lose my eye sight. I also felt crummy after stopping it and I haven't felt good since. It was my magic cocktail along with the MTX and Enbrel, I was even working out and getting on the treadmill with no problems. I stopped the plaq, and slowly that came to a halt, soon I couldn't finish my walk on the treadmill, my energy disappeared, and the tummy troubles started.
I have a rheumy appointment today so I'm hoping to get some answers, usually he is really great about answering any questions that I have.
Did you go through all of the GI testing as well?? Reglan....I will look that up, so far I have looked this issue up and found scary meds with awful side effects. Do you know the cause of your slowness? Well you know what I mean When I tried to find info, it kept talking about individuals with diabetes and I had my blood sugar tested so it is not caused by that. This is a real mystery until the 23rd.
Diane....I wish your doctor would prescribe sleep meds as well, since lack of sleep contributes to our joint point, I'm surprised he does not recognize this fact? Although mine never gives predinose but will give out pain meds when in fact prednisone works and pain meds don't do anything, go figure! When my oldest son was getting diagnosed with cystic fibrosis, my pcp gave me klonopin to help me sleep/relax and boy oh boy did I have an awful time stopping those! I tried and tried and finally had to stop them altogether but I had terrible side effects in the process..please be careful with the benzos But they do work for anxiety that is for certain.
I will update you later.
I went to the rheumy this afternoon, and he said my intestinal inflammation could be possibly related to the RA but it usually shows up around the lungs, heart and in the eyes (iritis) he said my issues could be med related but not my RA meds and those are really the only ones I take so who knows, I guess I will wait for the GI doctors explanation. I know the pred is evil, but it seems I have all of those things going on without taking pred
Post Edited (Gordon22) : 1/17/2009 1:33:43 PM (GMT-7)
I take Elmiron, Enbrel and Methotrexate so it must be one of those, it is hard to say. Do you have tummy issues as well?
Maybe it is toxic to the brain because I know it has been at least 2 1/2 years but can't even remember when I first started taking the crazy things! The rheumy said some of my troubles could be caused by meds but which ones? He thought I was still taking Celebrex and I haven't touched those in many months, after a couple of days my stomach starts to feel like it is on fire or I have done too many sits up but haven't, so I tossed those.
Diane, I don't think there is a time limit because I have noticed people on here saying they have been on MTX for 15 years or longer.